Hail, Traverse
- When
- June 14, 5:35 PM CST
- Where
- Traverse County, 1.19 mi SE of Browns Vly
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 45.590, -96.830
Hail up to the size of nickles fell in west central Minnesota.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
Hail up to the size of nickles fell in west central Minnesota.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 14, 2:27 PM CST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 327 PM CDT SAT JUN 14 2008 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT UPPER LEVEL WAVE AND ASSOCIATED VORT MAX ENTERING WESTERN NORTH DAKOTA THIS AFTERNOON. JUST AHEAD OF THIS WAVE...SCT THUNDERSTORMS HAVE DEVELOPED OVER NORTH DAKOTA AND A SVR WATCH IS OUT FOR MUCH OF THE CENTRAL AND WESTERN PART OF THE STATE. ALL IS QUIET ACROSS SOUTH DAKOTA BUT STILL EXPECTING ACTIVITY TO MOVE/DEVELOP INTO PARTS OF NORTHERN AND EASTERN SOUTH DAKOTA OVER THE NEXT SEVERAL HOURS. STILL APPEARS BIGGEST THREAT FROM ANY THUNDERSTORMS THAT BECOME STRONG TO SEVERE WILL BE STRONG DOWNBURST WINDS AND HAIL. ACTIVITY WILL WANE LATER TONIGHT AS COLD FRONT WORKS THROUGH THE AREA. COOLER TEMPS AND HIGH PRESSURE MOVE INTO THE AREA FOR SUNDAY. HIGH PRESSURE REMAINS IN THE AREA THROUGH MONDAY NIGHT SO WILL MAINTAIN A DRY FORECAST. DID NOT MAKE MANY CHANGES TO CURRENT FORECAST HIGHS/LOWS DURING THE SHORT TERM AS THINGS APPEAR ON TRACK. AS PREVIOUSLY MENTIONED...SUNDAY WILL BE COOLER THAN TODAY AS COOLER 850 MB TEMPS WORK INTO THE AREA. GENERALLY WILL SEE HIGHS IN THE LOW TO MID 70S WITH A NORTHWEST BREEZE. TEMPERATURES ON MONDAY WILL BE FAIRLY SIMILAR TO SUNDAY. .LONG TERM...TUESDAY THROUGH SATURDAY THE EXTENDED PERIOD STARTS OFF WITH AN UPPER LEVEL RIDGE OVER THE ROCKIES AND A TROUGH OVER THE EASTERN UNITED STATES. SURFACE HIGH PRESSURE WILL BE OVER THE PLAINS...WITH A FRONTAL BOUNDARY ASSOCIATED WITH LOW PRESSURE OVER WESTERN CANADA REACHING EASTERN MONTANA LATE TUESDAY NIGHT. THE FRONT TRACKS TO THE WESTERN DAKOTAS WEDNESDAY...THEN TO THE CENTRAL DAKOTAS WEDNESDAY NIGHT. A SHORTWAVE RIDES OVER THE RIDGE AND IN CONJUNCTION WITH THE FRONT MOVING THROUGH...MAY AID IN THE DEVELOPMENT OF THUNDERSTORMS WEDNESDAY NIGHT. THE SHORTWAVE REMAINS OVER THE EASTERN DAKOTAS THURSDAY AS THE FRONT TRACK OVER THE EASTERN DAKOTAS...SO WILL LEAVE A SMALL POP GOING FOR THAT TIME PERIOD. WEAK HIGH PRESSURE SLIDES ACROSS THE AREA FRIDAY...THEN ANOTHER FRONTAL BOUNDARY LOOKS TO AFFECT THE REGION FRIDAY NIGHT INTO SATURDAY...SO SCHC POPS SEEM WARRANTED AT THIS TIME. H85 TEMPS REMAIN IN THE TEENS THROUGH THE PERIOD...WHICH WILL KEEP TEMPERATURES RIGHT AROUND NORMAL. && .AVIATION... ISOLD/WDLY SCT SHRA/TSRA ARE POSSIBLE THIS EVENING FROM KMBG TO KABR TO KATY...AND ARE EXPECTED TO DISSIPATE AFT 03Z. SOME WIND GUSTS TO 45KTS AND BRIEF MVFR VSBYS IN HEAVY RAIN ARE POSSIBLE WITH SOME OF THE STRONGER STORMS. AFTER 03Z...VFR CONDITIONS WILL PREVAIL WITH JUST SOME SCATTERED HIGH CLOUDS AROUND. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...TMT LONG TERM...PARKIN AVIATION...PARKIN WEATHER.GOV/ABERDEEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 343 PM CDT SAT JUN 14 2008 SDZ003>005-009-010-015>019-022-023-033>037-045-048-051-152045- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- SPINK-CLARK-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 343 PM CDT SAT JUN 14 2008 /243 PM MDT SAT JUN 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED OR WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS PORTIONS OF CENTRAL AND EASTERN SOUTH DAKOTA. A FEW STORMS COULD BECOME SEVERE WITH STRONG WINDS AND HAIL. THE BEST CHANCE FOR SEVERE WEATHER WILL OCCUR ACROSS THE EASTERN PORTION OF THE FORECAST AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE FOR THUNDERSTORMS RETURNS TO THE FORECAST DURING THE LATTER PORTION OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ006>008-011-020-021-152045- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-CODINGTON-GRANT- 343 PM CDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED OR WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA THIS EVENING. A FEW STORMS COULD BE SEVERE WITH STRONG WINDS AND LARGE HAIL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PARTS OF THE AREA THROUGH 9 PM CDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE FOR THUNDERSTORMS RETURNS TO THE FORECAST DURING THE LATTER PORTION OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING...MAINLY NORTH OF A LINE FROM MANSFIELD TO CLEAR LAKE. TMT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
553 PM CDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 8 E KIDDER 45.88N 97.55W
06/14/2008 E0.75 INCH MARSHALL SD PUBLIC
&&
TMKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
623 PM CDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL SISSETON 45.66N 97.05W
06/14/2008 E0.75 INCH ROBERTS SD CO-OP OBSERVER
LOTS OF HAIL FROM PEA SIZE TO PENNY SIZE. WIND GUSTS TO
35 MPH.
&&
TMKThe Aberdeen radar (KABR), 124 km away, was scanning. The volume nearest the first event began at 23:34 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2008Every state in 2008This day in weather historyWarnings in Minnesota, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120420, 120419, 120417.